MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2316C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 51 mm abdominal aortic aneurysm.The proximal aortic neck diameter measured 19-21 mm with a neck length of 30mm.The diameter at the level of the aortic bifurcation measured 31 mm.It was reported during the index procedure after the stent graft system was implanted, final angiogram showed that the bifurcated graft was partially covering the left renal artery.Additionally, an endoleak was appreciated at the level of the contra-lateral gate.The physician felt the endoleak could be junctional related and re-ballooned the overlapping segment of the contra-lateral limb.A repeat angiogram demonstrated persistent endoleak at the same level so the physician decided to re-evaluate at later date.An additional angiogram was performed to confirm the proximal location of the stent graft.The left renal artery was filling but was partially covered so the physician elected to implant a 7x20mm balloon expandable stent.A final angiogram demonstrated gross patency of the left renal artery and the procedure was completed.Per the physician the cause of the renal occlusion was due to user error.The cause of the type iiia endoleak is undetermined.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: as per the physician, the cause of the type iii endoleak could not be confirmed but it was suspected that it was due to calcification of the distal aortic bifurcation.Analysis summary: the cause of the reported inaccurate (high) placement of the bifurcate leading to partial coverage of the left renal artery could not be determined.The cause of the endoleak reported at implant near the contralateral gate also could not be determined.Images during implant were not provided and the reported events could not be assessed.In addition, post-implant ct¿s were not available for evaluation of the stent graft in-vivo configuration.Analysis of the returned films did not reveal any anatomical characteristics that could explain the reported events.It is possible that the inaccurate delivery was user related.The exact type and cause of the endoleak seen during the procedure could not be determined from the films provided.Angiograms showing the endoleak (including endoleak interrogation) were not provided which could have assisted with a more comprehensive determination of the endoleak source/cause.This may have been a type iiia junctional endoleak due to insufficient component overlap.While a type iiib fabric endoleak cannot be ruled out, this appears most likely to have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9361658
Report Number9612164-2019-04861
Device Sequence Number2606438
Product Code MIH
UDI-Device Identifier00613994991201
UDI-Public00613994991201
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model NumberETBF2316C145E
Device Catalogue NumberETBF2316C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR